Medicine Drama

Managing my medicine in the month before and now after my surgery has been difficult. I had to stop taking my lupus meds, my aspirin for my blood clots, and my ginger root for my nausea from my lupus meds. I also had to get smaller anti-seizure pills for after my surgery because of the giant size of my regular pills wouldn’t work out with the new size of my stomach, and the pills that I have are not crushable.

I did fine with stopping the medicine I needed to stop. My neurologist prescribed me a dissolvable version of my anti-seizure med, but my insurance wouldn’t approve it. Eventually my surgeon just prescribed me the lower dose of the same med which is a smaller pill, and I just had to take more of them. I found two weeks after my surgery that they forgot to give me some of the post-op meds that I needed, so I got them at that appointment.

At my one month post-op appointment I was told that I could restart all of the meds that I had stopped the month before my surgery. I called my rheumatologist to find out about scheduling a benlysta infusion, and they wanted a doctor’s note verifying that I was allowed to start all my meds again, so I had to get the note. The next day I got my first infusion in two months, and I started the rest of my lupus meds again. I felt like a zombie.

My blood test results for June showed that I was having a lupus flare, and my body was pretty clearly telling me that it was true. The note on my results told me to call my rheumatologist if I felt like I was having a flare, and I needed to do something about it. I generally avoid taking these steps, because it usually involves the doctor prescribing steroids which I hate. I took a week of feeling like more hell, and then I gave in to calling my doctor, and the idea of steroids. He told me to just wait out my meds, and to see how my July blood test looks. I was shocked! I had put myself through a week of hell deciding if I should call, and it was for nothing! It was almost a relief to just live through the blah.

Pill OrganizerSo, to explain this next drama I must explain my OCD behavior of how I deal with my medicine. I dole it out into pill organizers two weeks at a time for morning and night doses. I take A LOT of pills, and I don’t want to take out all of the bottles multiple times every day to figure out all of the pills that I need. Last week I was getting my pills ready for the next two weeks, and I realized I was going to run out of one of my anti-seizure meds at the end of the first week, so I went on my pharmacy app to order a refill, but I saw that it needed a renewal. I ordered it. It turns out that my neurologist is on vacation for the 4th of July until July 10th, and I will run out of my medicine on July 8. It’s not a really big deal because the pharmacy is usually able to give me an emergency holdover refill dose until my doctor will call in the refill. It’s just a giant pain in the ass. My doctor’s staff wasn’t helpful in explaining that she wouldn’t do the refill when I called in with another question.

One of my post-op meds was omeprazole to help my stomach heal, and to prevent acid reflux. I was only supposed to have a one month dose, and then I wouldn’t need it anymore. I ran out on Monday of this week, and since then I have been progressively more nauseated, and feeling like crap. It finally occurred to me last night that it all started when I finished the omeprazole. My lupus meds all cause a lot of stomach issues, so I don’t think they are helping me right now with my recovery. I can only eat tiny amounts of food with every meal, and my meds are making it harder to eat. When I stopped the omeprazole it made it hard for me to drink all of the water that I need to drink every day, and that was when I got worried. I called the doctor today, and after a couple of minutes of discussion I convinced her that I’m not a nut, and she’s prescribing me a refill.

In the midst of all of this I just really want to get all of my schoolwork done. Next week I have to go get my July blood work for my lupus and thyroid issues, a therapy appointment, and I have an appointment to get my botox injections for my migraines. The week after I have three more doctor appointments, and my kids don’t have summer camp any more. Ack! I can do it!

Advertisements

One thought on “Medicine Drama

  1. So sorry this is so difficult. You are managing the issues well even though they are complicated, tiresome, and a giant pain in the ass. Hang in there.

    Like

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s